Dermatology Community
Skin peeling after stitches removed
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Skin peeling after stitches removed

I was bitten by a dog 20 days ago that did require stitches and lots of antibiotics.  I already had a tetanus shot prior to this happening.  Now that the stitches are out and the wound is healing, half of the palm of my hand is starting to peel but you can tell that the entire palm will peel.  The skin that is peeling is jaudice yellow in color (no pain) but the skin underneath is healthy.   I am not tugging at this skin, I'm letting it come off as it wishes.  The skin is thicker than the skin that peels from a blister or a sunburn peel.   Is this normal for a dog bite wound to peel as it's healing?  I've never had stitches, so I'm not sure what to expect in the whole process of healing.
Related Discussions
  • m (1 replies):
    mm This discussion is related to skin peeling of in la...[more]
  • Skin Peeling (1 replies):
    Well I'm 17.. And a few weeks ago I realized I have this...[more]
  • confused (1 replies):
    ever since I started taking Prozac 40 mg. for depression...[more]
  • skin peeling on hands an feet (3 replies):
    my daughter is 9 the skin on her hands an feet are peeli...[more]
  • m (1 replies):
    m This discussion is related to skin peeling of in lay...[more]
Avatar_f_tn
Hi,

There are several causes of the symptoms that you are having including blisters, eczema, psoriasis, sun burns, etc.

http://en.wikipedia.org/wiki/Blister

Most blisters heal naturally and do not require medical attention. As new skin grows beneath the blister, the fluid contained within it will be slowly reabsorbed by the body and the skin on top will dry and peel off.

Apply calamine lotion at the site of the lesions and see if it helps. You could take some oral antihistamine medications like cetrizine or loratadine. You need to maintain a good personal hygiene .

Anti-itch drugs, often antihistamine, may reduce the itch during a flare up of eczema, and the reduced scratching in turn reduces damage and irritation to the skin.

For mild-moderate eczema a weak steroid may be used (e.g. hydrocortisone or desonide), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).

Eczema can be exacerbated by dryness of the skin. Moisturizing is one of the most important self-care treatments for sufferers of eczema. Keeping the affected area moistened can promote skin healing and relief of symptoms.

http://en.wikipedia.org/wiki/Eczema

It would be advisable to consult a skin specialist for your symptoms and a proper clinical examination.

Let us know if you need any other information and post us on how you are doing.

Regards.
Blank
Have a Dermatology question?
100,000+ doctor answers
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
209987_tn?1334790318
Blank
tschock
AB